A functional-based distribution diagnostic for a linear model with correlated outcomes

Publisher:
Oxford Univ Press
Publication Type:
Journal Article
Citation:
Biometrika, 2006, 93 (4), pp. 911 - 926
Issue Date:
2006-01
Full metadata record
Files in This Item:
Filename Description Size
Thumbnail2011008536OK.pdf1.63 MB
Adobe PDF
In this paper we present an easy-to-implement graphical distribution diagnostic for linear models with correlated errors. Houseman et al. (2004) constructed quantile-quantile plots for the marginal residuals of such models, suitably transformed. We extend the pointwise asymptotic theory to address the global stochastic behaviour of the corresponding empirical cumulative distribution function, and describe a simulation technique that serves as a computationally efficient parametric bootstrap for generating representatives of its stochastic limit. Thus, continuous functionals of the empirical cumulative distribution function may be used to form global tests of normality. Through the use of projection matrices, we generalised our methods to include tests that are directed at assessing the normality of particular components of the error. Thus, tests proposed by Lange & Ryan (1989) follow as a special case. Our method works well both for models having independent units of sampling and for those in which all observations are correlated.
Please use this identifier to cite or link to this item: